MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5536B200
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 12/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Not returned.
 
Event or Problem Description
On (b)(6) 2018 initial procedure done.(b)(6) 2018 revision done.Update 26-december-2018: revision surgery due to left tibia loosening.
 
Additional Manufacturer Narrative
An event regarding a periprosthetic fracture and loosening involving a tritanium baseplate component was reported.The events were confirmed.Method & results: device evaluation and results: material analysis was performed and concluded "damage was observed on the tibial base plate and insert; this damage was consistent with the explantation process.The damage present on articulating surface of the insert is consistent with scratching and third body indentations; these are common damage modes of uhmwpe.The morphology of the imbedded particle is consistent with the additive manufactured porous section of the base plate.Eds showed the base plate puck was consistent with astm f136, the additive manufactured portion of the base plate was consistent with astm f67, and the imbedded particle was consistent with astm f67 as well.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined." medical records received and evaluation: a review of the provided medical records by the consulting clinician indicated the following: mismatch between component size and geometry and/or strength of bone in osteoporotic bone caused an intraoperative periprosthetic fracture with progressive dislocation in the first 2-weeks post surgery accompanied by migration of the tritanium baseplate requiring revision surgery about which no info was provided.Initial baseplate malposition in excessive posterior slope may have contributed to the fracture.Does the review identify any procedural related factors that contributed to the event? mismatch between component size and geometry and/or strength of bone initial baseplate malposition in excessive posterior slope may have contributed to the fracture does the review identify any patient related factors that contributed to the event? osteoporosis of the local bone, consistent with age and gender of the patient does the review identify any device related factors that caused or contributed to the adverse event? no device-related factors are associated with any of the implanted devices." device history review: the device was manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar reported events for the lot referenced.Conclusions: the reported events were confirmed.However, the root cause could not be determined because insufficient medical information was provided.A review of the provided medical records indicated "mismatch between component size and geometry and/or strength of bone in osteoporotic bone caused an intraoperative periprosthetic fracture with progressive dislocation in the first 2-weeks post surgery accompanied by migration of the tritanium baseplate requiring revision surgery about which no info was provided.Initial baseplate malposition in excessive posterior slope may have contributed to the fracture." [.]"no device-related factors are associated with any of the implanted devices." if additional information is received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description
On (b)(6) 2018, initial procedure done.(b)(6) 2014 revision done.Update 26-december-2018: revision surgery due to left tibia loosening.Update 27 february 2019: diagnosis: periprosthetic fracture below the tibial baseplate, further issues with suboptimal initial component position, especially on the tibial side.

Brand Name
TRITANIUM BPLATE TRIATHLON S2
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8235833
Report Number0002249697-2019-00146
Device Sequence Number215452
Product Code MBH
UDI-Device Identifier07613327041590
UDI-Public07613327041590
Combination Product (Y/N)N
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number5536B200
Device Lot NumberCTD24500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight53